Wyoming, 2003

Hail in Wyoming, July 25, 2003

July 25, 2003 · NWS RIW · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Riverton, WY wrote its last area forecast discussion before the first event at Jul 25, 1:30 AM MST, 12 hours earlier.

Area forecast discussion, Jul 25, 1:30 AM MST, 12 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RIVERTON WY
230 AM MDT FRI JUL 25 2003

.TONIGHT THROUGH SUNDAY...
UPPER LEVEL HIGH NEAR FOUR CORNERS WITH 250 MB ANTICYCLONIC FLOW
FROM THE SOUTHWEST US...GREAT BASIN TO NORTHERN ROCKIES. MID AND
UPPER LEVEL MOISTURE MOVING NORTHEAST ACROSS CWFA. ONLY A FEW SHRA
AND POSSIBLY AN ISOLD TSRA REMAINING ACROSS NORTHWEST WY. LOOKS
LIKE MORE MONSOON MOISTURE BEING TRANSPORTED AROUND UPPER HIGH
ACROSS THE CWFA FOR TODAY AND SATURDAY. ALSO...SOME 7-3H VERTICAL
MOTION AND RR QUAD OF 300 MB JET ACROSS MT WILL AID IN ISOLD
TO SCT TSTMS THIS AFTERNOON AND EVENING. LOOKS LIKE BEST COVERAGE
WILL BE ACROSS THE WEST AGAIN DUE TO BEST INSTABILITY. FOR
SATURDAY...SFC BOUNDARY WILL MOVE SOUTH AND BECOMES STATIONARY ALONG
A CPR-RIW-COD LINE. LOOKS LIKE CAPES IN THE 1500 TO 2000 J/KG RANGE
ACROSS NATRONA AND EASTERN FREMONT COUNTIES AND SOME POCKETS OF 500
TO 1000 J/KG CAPES ELSEWHERE. POSSIBLY A MORE ACTIVE DAY FOR TSTMS ON
SATURDAY ACROSS THE CENTRAL AND NORTH CWFA. SUNDAY LOOKS DRIER AS THE
MONSOON MOISTURE IS CUT OFF AND A DIRER AIR IS ADVECTED INTO THE AREA
FROM THE NORTHWEST.   MC

.MONDAY THROUGH FRIDAY...
UPPER RIDGE AXIS EXPECTED TO BUILD WEST OF WYOMING BY THE START OF
NEXT WEEK. THIS SHOULD RESULT IN CUTTING OFF MONSOON MOISTURE FLOW
WITH A DRIER MORE STABLE NW FLOW. WILL GO WITH DRY TREND
UNTIL THURSDAY WHEN RIDGE EXPECTED TO SHIFT BACK FURTHER EAST WITH
RETURN TO MONSOON FLOW INTO WY. WILL BEGIN TO INCREASE POPS IN THE
WEST LATE ON THURSDAY AND ALL LOCATIONS BY FRIDAY. GFS TEMPS CONTINUE
TO SHOW A COOL BIAS. WILL CONTINUE WITH WARMING TEMPS A FEW DEGREES
EACH DAY...TOPPING OUT AROUND 100 FOR BASINS AGAIN BY NEXT
THURSDAY. WILL CONTINUE TO GO WELL ABOVE MOS GUIDANCE. NEXT
BOUNDARY EXPECTED TO DROP INTO THE AREA BY LATE IN WEEK FOR
LOWER TEMPS AND INCREASED POPS.  FRIEDERS

.RIW...NONE.
Hazardous weather outlook, Jul 25, 4:30 AM MST, 9 hours before
WYZ001>020-022>030-261200-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RIVERTON WY
530 AM MDT FRI JUL 25 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING.

.DAY ONE...TODAY AND TONIGHT

AN INCREASE IN MONSOONAL MOISTURE LIFTING NORTHEAST INTO WYOMING
WILL RESULT IN CONTINUED CHANCES FOR SHOWERS AND THUNDERSTORMS...
MAINLY THIS AFTERNOON AND EVENING. THE ACTIVITY SHOULD BE MOST
NUMEROUS ACROSS THE MOUNTAINS OF NORTHWEST WYOMING. GUSTY WINDS TO
40 MPH...BRIEF HEAVY RAINFALL AND FREQUENT LIGHTNING CAN BE EXPECTED
WITH THE STRONGEST STORMS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

FRIEDERS

The radar

The Riverton/Lander radar (KRIW), 220 km away, was scanning. The volume nearest the first event began at 20:30 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Sweetwater

When
July 25, 1:30 PM MST to 1:40 PM MST
Where
Sweetwater County, 20 mi S of Green River
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
41.233, -109.467

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Wyoming in 2003Every state in 2003This day in weather historyWarnings in Wyoming, July 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5379610.